MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available.[conclusion]: the healthcare professional reported that during the coil embolization of a major aorto-pulmonary collateral artery (mapca) at the internal thoracic artery, an angio catheter approached the right internal thoracic artery from the right femoral artery, a concomitant progreat microcatheter (terumo) approached the distal part an coil embolization started from the shunt part.A competitor coil was used as the anchoring coil and it was implanted.After that, the 3mm x 8cm galaxy g3 coil (gly120308 / l16660) was used.It was reported that the coil was not able to be winded as intended and the microcatheter was retracted.The complaint coil was then removed but it could not be resheathed.The complaint coil was replaced with another 3mm x 8cm galaxy g3 coil and it winded as intended and the procedure was continued.There was no report of any patient adverse event or complication associated with the reported device issue.Additional information was received on (b)(6) 2020 indicated that the complaint coil failed to adequately conform to the walls of the aneurysm and there was difficulty during the coil deployment into the aneurysm.There was no damage noted on the sheath introducer.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l16660) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.With the information provided in the complaint and without the product available for analysis, the reported issues by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a major aorto-pulmonary collateral artery (mapca) at the internal thoracic artery, an angio catheter approached the right internal thoracic artery from the right femoral artery, a concomitant progreat microcatheter (terumo) approached the distal part an coil embolization started from the shunt part.A competitor coil was used as the anchoring coil and it was implanted.After that, the 3mm x 8cm galaxy g3 coil (gly120308 / l16660) was used.It was reported that the coil was not able to be winded as intended and the microcatheter was retracted.The complaint coil was then removed but it could not be resheathed.The complaint coil was replaced with another 3mm x 8cm galaxy g3 coil and it winded as intended and the procedure was continued.There was no report of any patient adverse event or complication associated with the reported device issue.Additional information was received on (b)(6) 2020 indicated that the complaint coil failed to adequately conform to the walls of the aneurysm and there was difficulty during the coil deployment into the aneurysm.There was no damage noted on the sheath introducer.Based on the additional event information received on (b)(6) 2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11084518
Report Number3008114965-2020-00611
Device Sequence Number14472722
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot NumberL16660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1